MAUDE Adverse Event Report: SOPHYSA POLARIS® SPVA KIT PREATTACHED / BO19- 10; POLARIS® SPVA KIT PREATTACHED / BO19-10

SOPHYSA POLARIS® SPVA KIT PREATTACHED / BO19- 10; POLARIS® SPVA KIT PREATTACHED / BO19-10
Model Number SPVA-2010
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
The valve does not drain.
 
Additional Manufacturer Narrative
Since the valve did not drain during the initial surgery for valve implantation, this case is finally not considered reportable.Code f1903 has been replaced by f1908 as the product has not been explanted as it has not been implanted.Our quality department conducted various analyses on the returned device : visual inspection: the valve was returned quite clean, immersed in water.The valve was set to position p3.Organic residues were observed inside the valve chamber.The preconnected reservoir is deformed, exhibiting an elongated shape rather than a circular one and its internal components had been disassembled pressure testing : the valve was not compliant; an increase was observed for all pressure values between the values after production release and the values after return.However, all pressure values were compliant (including in tolerance range) except for the pressure p3, which was at 130 mmh2o, exceeding the maximum of 125 mmh2o.Programming testing: the valve was compliant.The batch file has been reviewed and the valve complies with the expected specifications when release from production.All pressure values increased compared to when the valve was released from production, and only one pressure position (p3) was not compliant.However, this non-conformity does not explain the malfunction.Indeed, the valve airflow and reservoir airflow tests are complaints.The flow circulates well in the valve, but the issue was that the valve did not drain.In conclusion, the valve is non-compliant with our specifications.The pressure increase observed across all positions - from the end of production to the return state - may be linked to the disassembly of internal reservoir components and the improper positioning of the reservoir guard that may have partially obstructed the outlet during testing, thereby increasing flow resistance.Traceability records confirm that the reservoir was correctly assembled during production.The root cause of this incident is misuse of the device by the user.Based on our experience in the field, one plausible hypothesis is that the distal tip of the peritoneal catheter became obstructed - either clogged or pressed against tissue following tunneling - resulting in elevated pressure.
 
Event or Problem Description
The valve did not drain during the initial surgery for valve implantation.Although the valve was not implanted, the shunt system was connected to the patient's cerebrospinal fluid (csf).

Brand Name
POLARIS® SPVA KIT PREATTACHED / BO19- 10
Common Device Name
POLARIS® SPVA KIT PREATTACHED / BO19-10
Manufacturer (Section D)
SOPHYSA
5 rue guy moquet
orsay, 91400
FR  91400
Manufacturer (Section G)
SOPHYSA
rue sophie germain
technopole temis
besançon, 25000
FR   25000
Manufacturer Contact
julie lopez
5 rue guy moquet
orsay, 91400
FR   91400
MDR Report Key21917349
Report Number3001587388-2025-00025
Device Sequence Number8669431
Product Code JXG
UDI-Device Identifier03760124131314
UDI-Public(01)03760124131314(11)240814(17)290701
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSPVA-2010
Device Catalogue NumberSPVA-2010
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown